Immune checkpoint inhibitor-induced AMPA2 antibody-positive encephalitis: a case report

Read full text
Authors: Jing Li, Yanlan Huang, Jiemei Ye, Shaozhang Zhou, Yun Zhao
Cited by: 1
References: 7

Abstract

Immune checkpoint inhibitors (ICIs) have revolutionized cancer treatment but are associated with a range of immune-related adverse events, including neurological complications. We report the case of a 64-year-old man diagnosed with small-cell lung cancer who developed AMPA2 antibody-positive autoimmune encephalitis after receiving tislelizumab combined with chemotherapy. The patient presented with a 3-week history of cognitive decline following the second cycle of treatment. Extensive testing confirmed the presence of a-amino-3-hydroxy-5-methyl-4-isoxazolepropionic acid 2 (AMPA2) antibodies in the cerebrospinal fluid and serum. The patient was treated with corticosteroids and intravenous immunoglobulin, resulting in significant improvement within 1 month. This case highlights the potential of ICIs to induce autoimmune encephalitis, which is a rare but serious complication. This finding underscores the importance of early recognition and prompt intervention in patients undergoing immunotherapy.

Fields of Study & Subjects

Autoimmune Neurological Disorders and Treatments Cancer Immunotherapy and Biomarkers Brain Metastases and Treatment

Publication details

Journal / source
Frontiers in Oncology
Publisher
Frontiers Media SA
Volume
15
Pages
1684010–1684010
Publication date
21 January 2026
Language
EN